Ask a Texas Heart Institute Doctor
Informed patients make better patients.
Medication is prolonging my QTc. Must I stop it?
I take a drug called Serdolect. It's the best antipsychotic drug I have taken. I have tried many others, but I have stopped taking them because of side effects. The problem is that my QTc is prolonged when I'm on Serdolect. QTc is 470ms. Can I continue to take the medicine or do I have to stop? I have tried just about all other antipsychotics, and this is the only one I feel happy with.
submitted by Peter from Sweden on 10/10/2012
by Texas Heart Institute cardiologist, Mehdi Razavi, MD
A QTc of 470 is prolonged and as such I would recommend discussing with a cardiologist. As you note, antipsychotic medications may prolong this parameter. Prolonged QT intervals may then be associated with life threatening cardiac arrhythmias. Good luck. [QTc is a finding on EKG (electrocardiogram). It is the QT interval corrected for heart rate.]
See also on this site:
Has your question or a similar one already been answered?
Search all the Heart Doctor questions and answers.
To search for a doctor or access St. Luke's physician referral service, use the "Find a Doctor" link at the top of this page.
Updated October 2012